Alert archive / North Carolina / Red Flag Warnings in 2008
Red Flag Warning 6, NWS Raleigh, NC
NWS Raleigh, NC issued this red flag warning at Dec 31, 2008, 11:37 AM EST for 31 counties in North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2008, 11:37 AM EST (16:37 UTC)
- Expired
- Dec 31, 2008, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KRAH 311637 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1137 AM EST WED DEC 31 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE SWIFTLY ACROSS THE AREA... RESULTING IN STRONG GUSTY WINDS OF 40 T0 45 MPH THROUGH THE AFTERNOON. THE STRONG WINDS COMBINED WITH LOW HUMIDITY WILL PRODUCE WEATHER CONDITIONS THAT COULD SUPPORT RAPID FIRE SPREAD AND EXTREME FIRE BEHAVIOR. NCZ007>011-021>028-038>043-073>078-083>086-088-089-312300- /O.NEW.KRAH.FW.W.0006.081231T1637Z-081231T2300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1137 AM EST WED DEC 31 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. GUSTY WINDS OF 40 TO 45 MPH AND LOW HUMIDITY WILL CREATE CONDITIONS THAT SUPPORT RAPID FIRE SPREAD AND POTENTIAL FOR EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KRAH 312307 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 607 PM EST WED DEC 31 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-010015- /O.EXP.KRAH.FW.W.0006.000000T0000Z-081231T2300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 607 PM EST WED DEC 31 2008 ...RED FLAG WARNING HAS EXPIRED... THE STRONG NORTHWESTERLY WINDS THAT AFFECTED CENTRAL NC ON WEDNESDAY HAVE WEAKENED... AND WILL CONTINUE TO LESSEN THROUGH THIS EVENING. IN ADDITION... RELATIVE HUMIDITY VALUES HAVE INCREASED TO 25 PERCENT OR GREATER IN MOST LOCALES... AND WILL CONTINUE TO CLIMB INTO THE 40TH AND 50TH PERCENTILE OVERNIGHT. $$ MWS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Dec 31, 9:55 AM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Dec 31, 9:55 AM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 955 AM EST WED DEC 31 2008 SYNOPSIS... A STRONG COLD FRONT WILL MOVE SWIFTLY EAST ACROSS THE AREA THIS MORNING RESULTING IN STRONG GUSTY WINDS THROUGH THE AFTERNOON. IN THE WAKE OF THE FRONT MUCH COLDER AIR WILL SURGE INTO THE REGION WEDNESDAY AFTERNOON. FOR THE FIRST OF THE NEW YEAR...TEMPERATURES WILL ONCE AGAIN FEEL LIKE WINTER UNDER CLEAR SKIES. && .NEAR TERM /THROUGH TODAY/... AS OF 930 AM WEDNESDAY... STRONG COLD FRONT HAS JUST PUSHED EAST THROUGH THE TRIAD...WITH WIND GUSTS UP TO 30 MPH ALONG THE LEADING EDGE. FURTHER WEST IN THE HIGHER ELEVATIONS...BOONE AND JEFFERSON (ELEVATION 3 TO 3.3KFT)...WERE REPORTING WIND GUSTS OF 50 TO 55 KNOTS. FORECAST SOUNDINGS SUGGEST THAT WE DO MIX UP TO 850 MB...LATER THIS MORNING...ENABLING US TO TAP INTO THE 50 KNOT WIND FIELD...THAT SHOULD BE AIDED BY THE STRONG COLD AIR ADVECTION. THEREFORE WIND ADVISORY WILL BE LEFT ALONE...AS AREAS NORTH OF US HWY 64 HAVE THE POTENTIAL TO REALIZE SOME +40 MPH WIND GUSTS. MORNING TEMPERATURES IN THE NW PIEDMONT HAVE ALREADY RISEN ABOVE FORECAST HIGHS...CLIMBING INTO THE LOWER 50S...WITH CAA JUST STARTING TO SPREAD INTO THE AREA. WILL ADJUST MAX TEMPS...UPWARD ACROSS THE BOARD...AS FORECAST IS TOO AGGRESSIVE/QUICK WITH THE AFOREMENTIONED CAA. LATE MORNING TO MIDDAY HIGHS IN THE LOWER TO MID 50S CENTRAL AREAS TO MID TO UPPER 50S ACROSS THE SOUTHEAST. THEN FALLING TO STEADY TEMPERATURES THERE AFTER. THESE WINDY CONDITIONS ALONG WITH QUICKLY DROPPING RH LEVELS (WITH DEWPOINTS RAPIDLY LOWERING INTO THE LOWER TEENS BY AFTERNOON) ARE CAUSE FOR SOME FIRE WEATHER ISSUES. FINE FUELS SHOULD DRY OUT RATHER QUICKLY THIS AFTERNOON. THE COOLER TEMPERATURES SHOULD HELP TO MITIGATE THE THREAT SOMEWHAT THOUGH AND AT THIS TIME HAVE OPTED TO GO WITH AN INCREASED FIRE DANGER STATEMENT. PLEASE SEE THE FIRE WEATHER DISCUSSION BELOW FOR DETAILS ON THE INCREASED FIRE WEATHER DANGER. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... AS OF 200 AM WEDNESDAY... FORECAST MODEL THICKNESSES HAVE COOLED TO BETWEEN 1265-1270 METERS NEW YEARS EVE EVENING/THURSDAY MORNING. THIS WILL SUPPORT OVERNIGHT LOWS IN THE LOWER TO MIDDLE 20S FOR WEDNESDAY NIGHT/THURSDAY MORNING. THE ONLY THING PERHAPS PREVENTING SOME AREAS FROM FALLING INTO THE LOWER 20S AND UPPER TEENS WILL BE A CONTINUED NORTH WIND OF 5-10 MPH OVERNIGHT. BY MIDNIGHT TONIGHT THOUGH TEMPERATURES WILL HAVE FALLEN INTO THE LOWER 30S AND WITH A NORTH WIND OF 8 MPH EXPECT WIND CHILLS IN THE LOWER 20S AS WE RING IN THE NEW YEAR. OVERNIGHT LOWS WILL BOTTOM OUT IN THE LOWER TO MIDDLE 20S COME THURSDAY MORNING. THE COLD HIGH PRESSURE SYSTEM WILL BE DIRECTLY OVER CENTRAL NC NEW YEARS DAY AS RESULTING IN CHILLY DAYTIME HIGHS BUT CALM WINDS. FORECAST THICKNESSES FOR THURSDAY HAVE FALLEN A LITTLE WITH THE LATEST RUN SO WILL DROP AFTERNOON HIGHS A FEW DEGREES ON THURSDAY GOING ON THE COLD SIDE OF GUIDANCE. HIGH TEMPERATURES TO STRUGGLE TO REACH THE 40S ACROSS THE NORTH...WITH LOWER 40S IN MOST LOCATION. A FEW PLACES IN THE SOUTH MAY BE ABLE TO SNEAK INTO THE MOD 40S. SKIES WILL REMAIN MOSTLY CLEAR THURSDAY WITH JUST A FEW PATCHY HIGH CLOUDS POSSIBLE. THURSDAY NIGHT WILL BE CONTINUED COLD AND DRY AS THE HIGH PRESSURE SYSTEMS SLOWLY MOVES OFFSHORE. OVERNIGHT LOWS WILL AGAIN FALL INTO THE 20S BUT SHOULD BE A FEW DEGREES WARMER THAT NEW YEARS MORNING. WILL STAY ON THE COLD SIDE OF GUIDANCE IN THE MID TO UPPER 20S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 330 AM WEDNESDAY... FRIDAY: SFC HIGH PRESSURE MOVES QUICKLY EAST INTO THE ATLANTIC BY EARLY FRIDAY MORNING...WHILE THE NEXT WEAK COLD FRONT (ASSOC/W A SFC/UPPER LEVEL LOW SKIRTING ESE/SE ACROSS THE NORTHERN GREAT LAKES) QUICKLY APPROACHES THE AREA FROM THE WEST BY EARLY FRI AFTERNOON. THE LATEST 00Z GFS/NAM FCST SOUNDINGS SHOW MUCH WEAKER WARM ADVECTION ACROSS THE AREA FRIDAY MORNING THAN PREVIOUSLY INDICATED. AS A RESULT...DO NOT EXPECT ANY CHANCE OF PRECIP FRI MORNING...SINCE THE PREVIOUS FCST OF A SLIGHT OR LOW CHANCE OF LIGHT RAIN OR DRIZZLE WAS BASED ENTIRELY ON THE LIFT/SATURATION ASSOC/W WARM ADVECTION. THE FORECAST GETS TRICKIER DURING THE AFTERNOON HOURS. BOTH THE GFS/ECMWF KEEP ANY LIFT CONFINED TO SHALLOW LOW LEVEL CONVERGENCE ALONG THE WEAK BOUNDARY ENTERING THE AREA BY EARLY AFTERNOON...WITH ANY UPPER LEVEL LIFT CONFINED TO LOCATIONS FURTHER NORTH IN THE MID-ATLANTIC. GIVEN RELATIVELY STRONG WSW/W FLOW IN THE LOWER/MID LEVELS...IT WOULD BE PRETTY TOUGH TO SEE ANY MEASURABLE PRECIP FRI AFTERNOON IF THE 00Z GFS/ECMWF VERIFY. THE NAM IS SOMEWHAT OF AN OUTLIER...SHOWING A SWATH OF AROUND 0.10 OF QPF ACROSS CENTRAL NC BETWEEN 18-00Z. UPON FURTHER INVESTIGATION...THE NAM IS SHOWING A RATHER STRONG 250MB JET EXIT NOSING INTO THE AREA FROM THE NW FRI AFTERNOON...AND THIS SEEMS TO BE THE REASON WHY THE NAM IS GENERATING QPF. THIS JET EXIT FEATURE IS ABSENT OR MUCH LESS PROMINENT AND FURTHER TO THE NORTH IN THE 00Z GFS/ECMWF RUNS. SO...HAVE DECIDED TO LOWER POPS BASED ON THE GFS/ECMWF...HOWEVER...I BALKED AT COMPLETELY REMOVING POPS GIVEN THAT THE NAM SOLUTION CANNOT COMPLETELY BE RULED OUT. WILL SHOW A SLIGHT CHANCE OF SHOWERS NORTH OF HWY 64 AND A LOW CHANCE SOUTH OF HWY 64. THERE IS A POTENTIAL FOR A 3-6F BUST ON HIGH TEMPS FRIDAY... DEPENDING ON WHETHER OR NOT WE SEE ENHANCED CLOUD COVER AND LIGHT PRECIP AS THE NAM SUGGESTS. HAVE BIASED THE FCST HIGHS ON FRI TOWARD THE WARMER MAV GUIDANCE SINCE THE GFS/ECMWF SOLUTIONS ARE PREFERRED...AND ALSO BECAUSE THE FCST THICKNESSES AGREE VERY CLOSE WITH THE MAV GUIDANCE. THIS YIELDS HIGHS RANGING FROM THE UPPER 40S TO NEAR 50F IN THE N/NW...TO THE MID 50S IN THE SE. REMEMBER...IF THE NAM IS CORRECT WITH MORE CLOUD COVER AND SOME LIGHT AFTERNOON PRECIP...WE COULD EASILY BE 3-6F LOWER THAN THAT. FRIDAY NIGHT AND SATURDAY: HIGH PRESSURE BUILDS TOWARD THE AREA FROM THE NW FRI NIGHT... BECOMING CENTERED DIRECTLY OVER CENTRAL NC BY SAT AFTERNOON. THIS WILL ALLOW FOR A TREND OF CLEARING SKIES FRI NIGHT. ON SAT...WITH THE SFC HIGH OVERHEAD AND A SHORTWAVE RIDGE APPROACHING THE AREA FROM THE WEST...EXPECT MOSTLY SUNNY SKIES...EXCEPT FOR PERHAPS A FEW MID/UPPER LEVEL CLOUDS PROPAGATING DOWNSTREAM OF A SFC LOW / FRONTAL ZONE IN THE MIDWEST. WILL CONTINUE TO TREND HIGH/LOW TEMPS TOWARD MOS GUIDANCE SINCE THOSE VALUES COMPARE REASONABLY WELL WITH THICKNESSES. THIS YIELDS LOWS IN THE UPPER 30S TO LOWER/MID 30S SAT MORNING...AND HIGHS GENERALLY IN THE LOWER 50S SAT AFTERNOON. SATURDAY NIGHT THROUGH SUNDAY NIGHT: BASED ON THE 00Z GFS/ECMWF...THE FORECAST IN THIS PERIOD IS TRENDING CLOUDIER/WETTER. AN UPPER TROUGH WILL BE MOVING EAST ACROSS THE UPPER MIDWEST INTO THE NORTHERN GREAT LAKES DURING THIS PERIOD...AND BOTH THE GFS/ECMWF SHOW A BROAD FRONTAL ZONE APPROACHING THE SOUTHERN APPALACHIANS AND MID-ATLANTIC BY 00Z MON...WITH WARM ADVECTION STRENGTHENING OVER THE CAROLINAS BEFORE SUNRISE SUN MORNING. FCST SOUNDINGS SHOW DEEP SATURATION ACROSS THE ENTIRE AREA BY 12Z SUN. THIS WILL BE THE BASIS FOR SHOWING INCREASING CLOUD COVER AFTER MIDNIGHT SUN MORNING...WITH MOSTLY CLOUDY SKIES BY SUNRISE SUN. WILL SHOW A SLIGHT CHANCE OF RAIN IN THE FAR WESTERN PIEDMONT JUST BEFORE SUNRISE SUN IN ASSOC/W THE STRENGTHENING WARM ADVECTION AND PWAT VALUES INCREASING TO AROUND 1...AND WILL SHOW A LOW CHANCE (30%) OF LIGHT RAIN EVERYWHERE THROUGHOUT THE DAY. FCST CONFIDENCES BEGINS TO DECREASE BY SUN NIGHT AS THE GFS/ECMWF PART WAYS W/REGARD TO THE TIMING OF HIGH PRESSURE MOVING IN FROM THE WEST/NW. AT THIS TIME...WILL SHOW A SLIGHT CHANCE OF RAIN SUN NIGHT IN ASSOC/W EITHER A WEAK/BROAD FRONTAL ZONE OVER CENTRAL NC (ECMWF) OR IN ASSOC/W A WEAK WAVE OF LOW PRESSURE (GFS) DEVELOPING ALONG THE FRONTAL ZONE ACROSS THE SOUTHEAST STATES/EASTERN CAROLINAS SUN NIGHT. TEMPS DURING THIS PERIOD SOMEWHAT DIFFICULT SINCE THEY WILL HIGHLY DEPEND ON CLOUD COVER AND PRECIP...HOWEVER...BASED ON THE OVERALL PATTERN...THICKNESSES...AND MOS GUIDANCE...EXPECT LOW TEMPS SUN MORNING IN THE LOWER/MID 30S (ABOVE FREEZING)...HIGH TEMPS ON SUN IN THE MID/UPPER 50S (EXCEPT LOWER 50S N/NW)...AND LOW TEMPS SUN NIGHT RANGING FROM THE MID/UPPER 30S TO LOWER 40S. MONDAY THROUGH TUESDAY: ALTHOUGH CONFIDENCE IN A PATTERN CHANGE BY EARLY/MID NEXT WEEK IS INCREASING...THE CONFIDENCE IN THE SPECIFICS OF THE FORECAST REMAIN QUITE LOW. THE LONG TERM MODELS ARE SHOWING THE SYNOPTIC PATTERN SHIFTING TOWARD DEEP TROUGHING OVER THE CENTRAL CONUS BY EARLY NEXT WEEK...TRANSITIONING TOWARD THE EAST COAST BY MID/LATE WEEK. THIS INDICATES AN OVERALL STORMY PATTERN FOR THE MID-ATLANTIC AND CAROLINAS BY MID WEEK. THE CONSIDERABLE MODEL SPREAD / LOW CONFIDENCE IN THE SPECIFICS OF THE FCST ARE MOST LIKELY DUE TO THE LONG RANGE MODELS HAVING DIFFICULTY HANDLING THE PHASING OF NORTHERN/SOUTHERN STREAM ENERGY DURING EARLY/MID WEEK. THIS TYPE OF PATTERN (ESPECIALLY THIS FAR OUT) MAKES FOR A NOTORIOUSLY DIFFICULT FORECAST W/REGARD TO SENSIBLE WEATHER ACROSS THE CAROLINAS. ALTHOUGH THE GFS/ECMWF DO DISAGREE QUITE A BIT ON THE SPECIFICS...IT IS LOOKING MORE AND MORE LIKELY THAT WE WILL HAVE TO DEAL WITH A POTENTIALLY SIGNIFICANT STORM SYSTEM BY MID WEEK. ALTHOUGH IT IS WAY TOO EARLY TO SPECULATE ON ANY PTYPE ISSUES...THE OVERALL PATTERN (COMBINED WITH THE FACT THAT THIS WILL BE EARLY JANUARY) IS ONE THAT WOULD SUGGEST AT LEAST THE POSSIBILITY OF SOME PTYPE ISSUES ACROSS CENTRAL NC BY MID/LATE WEEK. AT THIS TIME...WILL KEEP POPS OUT OF THE FCST ON MONDAY...WITH A LOW CHANCE (30%) OF RAIN AND INCREASING CLOUD COVER BY TUESDAY. WILL FCST TEMPS A FEW DEGREES ABOVE NORMAL ON MON/TUE GIVEN RIDGING ALOFT OVER THE EAST COAST DURING THAT TIME... ALTHOUGH THERE IS ADMITTEDLY LOW CONFIDENCE GIVEN THE UNCERTAINTY MENTIONED AT THAT RANGE. -VINCENT && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... AS OF 625 AM WEDNESDAY... VFR CONDITIONS IN CLEAR SKIES ARE EXPECTED THROUGH THE 24-HOUR TAF PERIOD. THE BIG AVIATION STORY WILL BE VERY GUSTY NORTHWESTERLY SURFACE WINDS FROM MID MORNING THROUGH THE AFTERNOON HOURS. A LOW PRESSURE SYSTEM CURRENTLY LOCATED IN PA WILL BOMB (24 MB/24 HR INTENSIFICATION) OFF THE NEW ENGLAND COAST TODAY AND TONIGHT. AN ATTENDANT STRONG COLD FRONT WILL SWEEP EASTWARD ACROSS CENTRAL NC LATER THIS MORNING. EXPECT THE LOW LEVEL WIND SHEAR PRESENT EARLY THIS MORNING TO MIX OUT BY MID MORNING IN ASSOC/W DIURNAL HEATING AND STRENGTHENING COLD ADVECTION IN THE LOWER LEVELS...AND WILL REMOVE LLWS AT ALL TAF SITES NO LATER THAN 13-14Z THIS MORNING. THE STRONG PRESSURE GRADIENT AND MSLP RISES ASSOCIATED WITH THE DEPARTING SFC LOW COMBINED WITH TURBULENT MIXING OF STRONGER WINDS ALOFT WILL PROMOTE THE DEVELOPMENT OF SUSTAINED NORTHWESTERLY SFC WINDS IN THE 20 TO 25 KNOT RANGE...WITH FREQUENT GUSTS BETWEEN 35 AND 40 KNOTS BEGINNING BY MID/LATE MORNING...AND CONTINUING THROUGH THE AFTERNOON HOURS. GIVEN THE NORTHWESTERLY WIND DIRECTION COMBINED WITH STRONG WIND SPEEDS...HAZARDOUS CROSSWINDS ARE EXPECTED ALONG SW-NE ORIENTED RUNWAYS. NORTHWEST WINDS WILL DECREASE FROM WEST TO EAST AROUND SUNSET THIS EVENING. 10-15 KT SUSTAINED NW WINDS WITH GUSTS TO 25 KT MAY REMAIN POSSIBLE FOR A FEW HOURS AFTER SUNSET...DECREASING TO 10-15 KT FOR THE REMAINDER OF TONIGHT. LOOKING AHEAD...VFR CONDITIONS WILL PERSIST THROUGH AT LEAST NOON FRIDAY. A FEW SHOWERS AND ASSOC MVFR/IFR CONDITIONS CANNOT BE RULED OUT FRIDAY AFTERNOON IN ASSOC/W A WEAK FRONTAL PASSAGE. VFR CONDITIONS ARE EXPECTED AGAIN FRIDAY NIGHT THROUGH SATURDAY AS HIGH PRESSURE BUILDS OVER THE AREA. THE NEXT CHANCE FOR ADVERSE AVIATION CONDS COULD OCCUR AS EARLY AS SAT NIGHT AND SUN MORNING IN ASSOC/W A FRONTAL ZONE APPROACHING FROM THE WEST. -VINCENT && .FIRE WEATHER... AS OF 200 AM WEDNESDAY... PER COORDINATION WITH THE NORTH CAROLINA FOREST SERVICE... AN INCREASED FIRE STATEMENT HAS BEEN ISSUED FOR WEDNESDAY. A LOW PRESSURE CENTER NEAR CHICAGO THIS EVENING IS FORECAST TO STRENGTHEN ACROSS THE OHIO VALLEY TONIGHT... THEN BOMB (24 MB/24 HR INTENSIFICATION) OFF THE NEW ENGLAND COAST WEDNESDAY AND WEDNESDAY NIGHT. AN ATTENDANT COLD FRONT IS FORECAST TO SWEEP EASTWARD ACROSS CENTRAL NC WEDNESDAY MORNING. THE ASSOCIATED TIGHTENING PRESSURE GRADIENT... 5-10 MB/6 HR PRESSURE RISES... AND STRONG COLD AIR ADVECTION -- WHICH WILL PROMOTE DEEP MIXING... LARGE SCALE SUBSIDENCE... AND ASSOCIATED INCREASED TURBULENT DOWNWARD MOMENTUM TRANSPORT -- IN THE WAKE OF THE COLD FRONT WILL PROMOTE WINDY CONDITIONS ACROSS CENTRAL NC WEDNESDAY. SUSTAINED NORTHWESTERLY SURFACE WINDS IN THE 20 TO 25 MPH RANGE... WITH FREQUENT GUSTS BETWEEN 30 AND 35 MPH AND OCCASIONAL GUSTS BETWEEN 35 AND 40 MPH ARE LIKELY. IN ADDITION TO THE STRONG NORTHWESTERLY WINDS... THE COMBINATION OF DRY ADVECTION AND DOWNSLOPE COMPRESSIONAL DRYING BEHIND THE COLD FRONT WILL SEND DEWPOINTS INTO THE TEENS (WITH SOME SINGLE DIGITS POSSIBLE IN THE WESTERN PIEDMONT) BY AFTERNOON. ASSOCIATED MINIMUM RELATIVE HUMIDITY LEVELS ARE FORECAST TO FALL INTO THE 25 TO 30 PERCENT RANGE. THE DRYNESS OF THE ATMOSPHERE WEDNESDAY WILL DRAMATICALLY DRY OUT FINE FUEL MOISTURE - A PROCESS WHICH ALREADY BEGAN IN EARNEST AS RHS FELL INTO THE TEENS TO 20S ON TUESDAY. THE LOW HUMIDITY... DRYING FUEL MOISTURE... AND STRONG GUSTY NW WINDS WILL PRODUCE RAPID FIRE SPREAD... AND BURNING IS THEREFORE STRONGLY DISCOURAGED ON WEDNESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM EST THIS AFTERNOON FOR NCZ007>011-021>028-038>043-073>077-083-084. && SYNOPSIS...JO NEAR TERM...BL/JO SHORT TERM...JO LONG TERM...VINCENT AVIATION...VINCENT
Hazardous weather outlook, Dec 31, 3:30 AM EST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 330 AM EST WED DEC 31 2008 NCZ007>011-021>028-038>043-073>077-083-084-010830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND- 330 AM EST WED DEC 31 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ078-085-086-088-089-010830- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 330 AM EST WED DEC 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. FREQUENT NORTHWEST WIND GUSTS BETWEEN 30 MPH TO 35 MPH THIS AFTERNOON WILL POSE A HAZARD TO MOTORISTS. THE NORTHWEST WIND DIRECTION WILL CREATE A STRONG CROSS WIND ACROSS INTERSTATE 95. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 3:29 AM EST | Wind Advisory | RAH | Alamance, Anson, Chatham, Davidson, Durham, Edgecombe and 20 more | 12 hr |
Nearby
Red Flag Warnings in North Carolina, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.